Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Existence of nonradial positive and nodal solutions to a critical Neumann problem in a cone

1 Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, 04510 Coyoacán, CDMX, Mexico
2 Dipartimento di Matematica, Sapienza Università di Roma, P.le. Aldo Moro 2, 00185 Roma, Italy

This contribution is part of the Special Issue: Critical values in nonlinear pdes – Special Issue dedicated to Italo Capuzzo Dolcetta
Guest Editor: Fabiana Leoni
Link: www.aimspress.com/mine/article/5754/special-articles

Special Issues: Critical values in nonlinear pdes - Special Issue dedicated to Italo Capuzzo Dolcetta

We study the critical Neumann problem \begin{equation*} \begin{cases} -\Delta u = |u|^{2^*-2}u &\text{in }\Sigma_\omega,\\ \quad\frac{\partial u}{\partial\nu}=0 &\text{on }\partial\Sigma_\omega, \end{cases} \end{equation*} in the unbounded cone $\Sigma_\omega:=\{tx:x\in\omega\text{ and }t>0\}$, where $\omega$ is an open connected subset of the unit sphere $\mathbb{S}^{N-1}$ in $\mathbb{R}^N$ with smooth boundary, $N\geq 3$ and $2^*:=\frac{2N}{N-2}$. We assume that some local convexity condition at the boundary of the cone is satisfied. If $\omega$ is symmetric with respect to the north pole of $\mathbb{S}^{N-1}$, we establish the existence of a nonradial sign-changing solution. On the other hand, if the volume of the unitary bounded cone $\Sigma_\omega\cap B_1(0)$ is large enough (but possibly smaller than half the volume of the unit ball $B_1(0)$ in $\mathbb{R}^N$), we establish the existence of a positive nonradial solution.
  Figure/Table
  Supplementary
  Article Metrics

Keywords semilinear elliptic equation; critical nonlinearity; conical domain; Neumann boundary condition; nonradial solution

Citation: Mónica Clapp, Filomena Pacella. Existence of nonradial positive and nodal solutions to a critical Neumann problem in a cone. Mathematics in Engineering, 2021, 3(3): 1-15. doi: 10.3934/mine.2021022

References

  • 1. Adimurthi A, Mancini G (1991) The Neumann problem for elliptic equations with critical nonlinearity. Nonlinear Anal, Sc. Norm. Super. di Pisa Quaderni, Scuola Norm. Sup., Pisa, 9-25.
  • 2. Clapp M (2016) Entire nodal solutions to the pure critical exponent problem arising from concentration. J Differ Equations 261: 3042-3060.    
  • 3. del Pino M, Musso M, Pacard F, et al. (2011) Large energy entire solutions for the Yamabe equation. J Differ Equations 251: 2568-2597.    
  • 4. Ding WY (1986) On a conformally invariant elliptic equation on $\mathbb{R}^n$. Commun Math Phys 107: 331-335.    
  • 5. Fernández JC, Petean J (2020) Low energy nodal solutions to the Yamabe equation. J Differ Equations 268: 6576-6597.    
  • 6. Grossi M, Pacella F (1990) Positive solutions of nonlinear elliptic equations with critical Sobolev exponent and mixed boundary conditions. P Roy Soc Edinb A 116: 23-43.    
  • 7. Lions PL, Pacella F (1990) Isoperimetric inequalities for convex cones. P Am Math Soc 109: 477- 485.    
  • 8. Lions PL, Pacella F, Tricarico M (1988) Best constants in Sobolev inequalities for functions vanishing on some part of the boundary and related questions. Indiana U Math J 37: 301-324.    
  • 9. Weth T (2006) Energy bounds for entire nodal solutions of autonomous superlinear equations. Calc Var Partial Dif 27: 421-437.    
  • 10. Willem M (1996) Minimax Theorems, Boston: Birkhäuser Boston.

 

Reader Comments

your name: *   your email: *  

© 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved